ArticleInternational ophthalmology2018
Reversal of retinal pigment epithelial detachment after cessation of topical travoprost therapy.
Article in International ophthalmology, 2018. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed, 4 citations in OpenAlex.
- Serous macular detachments associated with topical travoprost.BMJ case reports · 2022Article
- Iridocorneal Endothelial Syndrome with Coexisting Macular Edema and Neurosensory Detachment: An Unusual Case Report.Journal of current glaucoma practiceArticle
- Retinal Pigment Epithelial Detachment Following Topical Travoprost Therapy.Journal of current glaucoma practiceArticle
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
purposeTo report the rare incidence of retinal pigment epithelial detachment (RPED) followed by topical travoprost therapy and its subsequent reattachment after cessation of the drug.
methodsA 60-year-old male presented with gradual loss of vision in both eyes and distorted images in right eye. He gave a history of visiting an ophthalmologist a week ago for a routine eye examination. His previous reports revealed best-corrected visual acuity (BCVA) of 6/6, N6 in both eyes with raised intraocular pressures. A diagnosis of primary open-angle glaucoma was made and prescribed topical travoprost 0.004% eye drops. This patient's subsequent visit with diagnosis and treatment is mentioned in this case report.
resultsOn examination, his BCVA was found to be 6/36, N12 and 6/6, N6 in right and left eyes, respectively. Optical coherence tomography (OCT) macular scan revealed RPED involving fovea in the right eye and inferotemporal to fovea in the left eye. Patient was advised to discontinue topical travoprost and started brinzolamide 1% eye drops. Ten-day follow-up visit revealed partially resolved RPED by OCT with 6/9 and 6/6 visual acuity in the right and left eyes, respectively. After 1 month, reversal of RPED was noted in OCT with 6/6 vision in both eyes.
conclusionHence, clinicians should be aware of this rare incidence of RPED followed by travoprost therapy. First case of RPED following travoprost therapy and complete reattachment upon withdrawal is reported here in this case report.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.